Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at May 9, 2014, 3:13 PM PDT for Inyo County, California; 4 counties in Nevada. It took effect at May 10, 2014, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 3:13 PM PDT (22:13 UTC)
- In effect from
- May 10, 2014, 5:00 PM PDT
- Expired
- May 10, 2014, 3:33 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS75 KVEF 092213 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM PDT FRI MAY 9 2014 .STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY MUCH OF TONIGHT. STRONG NORTH WINDS WILL DEVELOP ACROSS SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA BEHIND A COLD FRONT SATURDAY EVENING AND WILL PERSIST INTO SUNDAY. CAZ523-101200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-140510T1200Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 313 PM PDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THIS AFTERNOON THROUGH MUCH OF TONIGHT. WINDS ARE EXPECTED TO DECREASE BY DAYBREAK SATURDAY. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ520>522-NVZ014-015-017-101400- /O.NEW.KVEF.HW.A.0008.140511T0000Z-140512T0000Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 313 PM PDT FRI MAY 9 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR PORTIONS OF SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE SATURDAY NIGHT. MAINLY 20 TO 30 MPH WITH GUSTS TO 45 MPH MUCH OF SUNDAY. * TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL STILL REMAIN PRETTY STRONG. * LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER ...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ016-018>020-101400- /O.NEW.KVEF.HW.A.0008.140511T0500Z-140512T0000Z/ NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- LAS VEGAS VALLEY- INCLUDING...MESQUITE...OVERTON...MOAPA... THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 313 PM PDT FRI MAY 9 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR MUCH OF CLARK COUNTY...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH. * TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT LATE SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL STILL REMAIN PRETTY STRONG. * LOCATIONS: MESQUITE...OVERTON...MOAPA...THE TOWN OF MT CHARLESTON ...RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
1 follow-up statement
114 WWUS75 KVEF 101033 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 AM PDT SAT MAY 10 2014 .STRONG WEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY FOR THE REMAINDER OF TONIGHT. STRONG WEST WINDS WILL REDEVELOP ACROSS SAN BERNARDINO COUNTY THIS AFTERNOON ALONG WITH STRONG NORTH WINDS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND SATURDAY NIGHT. CAZ523-101845- /O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/ /O.CON.KVEF.WI.Y.0022.000000T0000Z-140510T1200Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 333 AM PDT SAT MAY 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * TIMING: WINDS WILL DIMINISH EARLY THIS MORNING...BUT INCREASE THIS AFTERNOON OUT OF THE WEST. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING WITH STRONG NORTHERLY WINDS DEVELOPING AND CONTINUING THROUGH MUCH OF SUNDAY. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT DUE TO STRONG CROSSWINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ520>522-NVZ014-015-017-101845- /O.UPG.KVEF.HW.A.0008.140511T0000Z-140512T0000Z/ /O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 333 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR PORTIONS OF SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. THIS HIGH WIND WARNING REPLACES THE HIGH WIND WATCH. * WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 65 MPH POSSIBLE SATURDAY NIGHT. MAINLY 20 TO 30 MPH WITH GUSTS TO 45 MPH MUCH OF SUNDAY. * TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL STILL REMAIN PRETTY STRONG. * LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA... FURNACE CREEK...SHOSHONE...BEATTY...GOLDFIELD... SILVER PEAK...DYER ...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ016-018>020-101845- /O.UPG.KVEF.HW.A.0008.140511T0500Z-140512T0000Z/ /O.NEW.KVEF.HW.W.0009.140511T0300Z-140512T0000Z/ NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- LAS VEGAS VALLEY- INCLUDING...MESQUITE...OVERTON...MOAPA... THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 333 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR MUCH OF CLARK COUNTY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: NORTH 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT SATURDAY EVENING WITH THE STRONGEST WINDS FOR THE FIRST FEW HOURS BEHIND THE FRONT. WINDS WILL LIKELY DECREASE SOME FOR SUNDAY BUT WILL STILL REMAIN PRETTY STRONG. * LOCATIONS: MESQUITE...OVERTON...MOAPA...THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ524>526-101845- /O.NEW.KVEF.HW.W.0009.140510T2200Z-140512T0000Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 333 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR MUCH OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM PDT SUNDAY. * WINDS: WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST AND REMAINING GUSTY THROUGH SUNDAY. * TIMING: WEST WINDS ARE EXPECTED TO INCREASE AROUND MID DAY WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EVENING HOURS. NORTH WINDS BEHIND A COLD FRONT ARE EXPECTED TO DEVELOP LATE THIS EVENING AND PERSIST TROUGH SUNDAY. * LOCATIONS: BAKER...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...MOUNTAIN PASS. * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ002-036-CAZ527-NVZ021-022-101845- /O.NEW.KVEF.HW.W.0009.140511T0300Z-140512T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 333 AM PDT SAT MAY 10 2014 /333 AM MST SAT MAY 10 2014/ ...HIGH WIND WARNING IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS EVENING TO 5 PM PDT /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR PORTIONS OF EXTREME SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 8 PM PDT /8 PM MST/ THIS EVENING TO 5 PM PDT /5 PM MST/ SUNDAY. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS EVENING. STRONG NORTHERLY WINDS WILL PERSIST THROUGH SUNDAY. * LOCATIONS: NEEDLES...LAUGHLIN...BULLHEAD CITY...MOHAVE VALLEY...LAKE HAVASU * IMPACTS: DIFFICULT DRIVING CONDITIONS. REDUCED VISIBILITY DUE TO BLOWING DUST. DAMAGE TO STRUCTURES AND TREES POSSIBLE. STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE WARNING PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 9, 8:32 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, May 9, 8:32 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 832 AM PDT FRI MAY 9 2014 .SYNOPSIS...DRY CONDITIONS WITH WARMING TEMPERATURES CAN BE EXPECTED THROUGH SATURDAY. A VIGOROUS LOW PRESSURE SYSTEM WILL DIVE FROM THE PACIFIC NORTHWEST INTO SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY. THIS WILL BRING A COLD FRONT WITH GUSTY NORTH WINDS ACROSS THE REGION ALONG WITH A CHANCE OF SHOWERS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. LOCALLY GUSTY NORTH WINDS WILL PERSIST MONDAY AS THE STORM MOVES OFF TO THE EAST...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. && .UPDATE...WINDS ACROSS WESTERN SAN BERNARDINO COUNTY HAD INCREASED TO ABOVE ADVISORY LEVELS WITH GUSTS IN THE 40 TO 50 MPH RANGE. THE 12Z MET MOS IS KEEPING WIND SPEEDS AT BASICALLY THAT SAME LEVEL THROUGH MOST OF TONIGHT AT KDAG. I UPDATED TO ISSUE A WIND ADVISORY THROUGH 5 AM SATURDAY. ENHANCED AREA OF HIGH CLOUD JUST KEEPS EXPANDING THIS MORNING ACROSS THE SOUTHERN PART OF THE FORECAST AREA AND THE MODEL HIGH LEVEL RH INDICATES IT STICKING AROUND A GOOD PART OF THE DAY. I ALSO UPDATED SKY COVER GRIDS TO INCREASE CLOUD COVER TODAY. .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 10-15 KTS EXPECTED TO PERSIST THROUGH THE AFTERNOON WITH OCCASIONAL GUSTS UP TO 25 KTS AT TIMES. CLOUDS WILL BE OPERATIONALLY INSIGNIFICANT AS VARIABLE HIGH LEVEL CLOUDS WITH BASES ABOVE 20 KFT MOVE OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS MAINLY SOUTHWEST 5-15 KTS ACROSS THE REGION THROUGH FRIDAY ALTHOUGH STRONGER WEST WINDS WILL OCCUR OVER THE WESTERN MOJAVE DESERT THROUGH TONIGHT WITH GUSTS TO 40 KTS AT BARSTOW-DAGGETT. VARYING AMOUNTS OF MID AND HIGH LEVEL CLOUDS THROUGH FRIDAY WITH BASES MAINLY ABOVE 15 KFT. && .PREV DISCUSSION... 350 AM PDT FRI MAY 9 2014 .SHORT TERM...A DRY NORTHWEST FLOW WILL BE OVER THE AREA TODAY...BUT SOME SOUTHWEST SURFACE WINDS WILL INCREASE ACROSS PORTIONS OF THE MOJAVE DESERT IN RESPONSE TO AN APPROACHING AREA OF LOW PRESSURE. STRONGEST WINDS TODAY WILL BE ACROSS WESTERN SAN BERNARDINO INTO SOUTHERN MOHAVE COUNTY WITH GENERAL WINDY CONDITIONS WHILE MOST OTHER AREAS OVER THE SOUTHERN CWA WILL SEE BREEZY CONDITIONS. INITIALLY THE MODELS ARE IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF THE LOW AND HAVE IT PLACED OVER WA/OR FRIDAY NIGHT. IT WILL CONTINUE TO PUSH SOUTH DURING THE DAY SATURDAY WITH INCREASING SOUTHWEST WINDS EXPECTED OVER THE SOUTHERN HALF OF THE CWA WITH POTENTIALLY WIND ADVISORY LEVEL WINDS OVER PORTION OF SAN BERNARDINO COUNTY DURING THE AFTERNOON. A COLD FRONT WILL ALSO BE TRACKING THROUGH THE REGION SATURDAY AND IT HAS THE POTENTIAL OF BRINGING RATHER STRONG WINDS BEHIND THE FRONT. THERE WILL BE EXCELLENT MIXING AHEAD OF THE FRONT AND AFTERNOON HIGH TEMPERATURES ON SATURDAY SHOULD RUN A FEW DEGREES ABOVE NORMAL. THE TIMING OF THE COLD FRONT HAS IT MOVING THROUGH THE SOUTHERN HALF OF THE CWA SATURDAY EVENING AND PAST EXPERIENCE HAS SHOWN THAT THE MODELS UNDER DO THE NORTHWEST WIND SPEEDS IN THIS SITUATION...ESPECIALLY WHEN THE FRONT MOVES THROUGH LATE AFTERNOON OR EARLY EVENING. BOTH THE NAM AND GFS ARE SHOWING BOTH STRONG SURFACE AND 700MB GRADIENTS BEHIND THE FRONT AND ITS POSSIBLE ADDITIONAL ADVISORIES WILL BE NEEDED ACROSS PORTIONS OF THE AREA. NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM AND IT LOOKS LIKE THE MOST FAVORED AREA WILL BE ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES SATURDAY NIGHT INTO SUNDAY AS THE LOW TRACKS ACROSS THE AREA. TEMPERATURES ARE FORECAST TO DROP AROUND 10-15 DEGREES BEHIND THE FRONT WITH HIGHS ON SUNDAY DROPPING TO AROUND 10 DEGREES BELOW NORMAL. GUSTY NORTHWEST TO NORTH WINDS WILL PERSIST SUNDAY AND SUNDAY NIGHT WITH THE STRONGEST WINDS PERSISTING DOWN THE COLORADO RIVER VALLEY INTO MONDAY MORNING. MONDAY THROUGH FRIDAY...MODEL CONSENSUS IS GOOD DURING THE LONG TERM AND FORECAST CONFIDENCE IS MODERATE TO HIGH. THE WEEKEND SYSTEM IS EAST OF THE AREA MONDAY MAKING WAY FOR HIGH PRESSURE OFF THE WEST COAST TO BUILD EASTWARD OVER THE WESTERN CONUS. THIS WILL RESULT IN A RAPID WARMING TREND THAT INTENSIFIES AS THE WEEK WEARS ON. NORTH WINDS WILL LINGER ALONG THE COLORADO RIVER VALLEY MONDAY AND TUESDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED FROM HOOVER DAM SOUTH TO NEEDLES. THE SURFACE PRESSURE GRADIENT IS FORECAST TO WEAKEN WEDNESDAY WITH LIGHTER WINDS EXPECTED. TEMPERATURES WILL BE THE HIGHLIGHT OF THE WEEK, ESPECIALLY HEADING INTO THURSDAY/FRIDAY. MODEL STATISTICAL GUIDANCE HAS TEMPERATURES WARMING FROM ABOUT 8 OR SO DEGREES BELOW NORMAL MONDAY TO AROUND 10 DEGREES ABOVE NORMAL THURSDAY AND FRIDAY WHICH WOULD RESULT IN HIGH TEMPERATURES REACHING THE MID 90S OR WARMER ACROSS THE DESERTS. BASED ON GOOD MODEL AGREEMENT, RAISED TEMPERATURES SEVERAL DEGREES TO REFLECT THIS TREND. IN LAS VEGAS, TEMPERATURES ARE EXPECTED TO REACH THE MID 90S THURSDAY AND EVEN THE UPPER 90S FRIDAY WHICH COULD THEN CARRY INTO THE WEEKEND. AS A REMINDER AND WITH SUMMER RAPIDLY APPROACHING, NOW WOULD BE A GOOD TIME TO BEGIN REVIEWING HEAT RELATED PREPAREDNESS MATERIAL HIGHLIGHTING HOW HOT TEMPERATURES CAN IMPACT YOU AND YOUR FAMILY AND WHAT STEPS YOU CAN BE TAKE TO MITIGATE THIS SUMMERTIME THREAT. YOUR LOCAL WEATHER SERVICE HERE IN LAS VEGAS WILL BE PROVIDING MORE INFORMATION IN THE UPCOMING WEEKS REGARDING SUMMERTIME HEAT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WIND ADVISORY UNTIL 5 AM SATURDAY FOR CAZ523. && UPDATE/AVIATION...HARRISON PREV DISCUSSION...GORELOW/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 9, 5:49 AM PDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 549 AM PDT FRI MAY 9 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-100400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 549 AM PDT FRI MAY 9 2014 /549 AM MST FRI MAY 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ALTHOUGH GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF THE MOJAVE DESERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER VIGOROUS LOW PRESSURE SYSTEM WILL DIVE FROM THE PACIFIC NORTHWEST INTO SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY. THIS WILL BRING A COLD FRONT WITH GUSTY NORTH WINDS ACROSS THE REGION ALONG WITH A CHANCE OF SHOWERS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. WIND HAZARD PRODUCTS MAY BE NECESSARY. THE SYSTEM IS EXPECTED TO PULL AWAY TO THE EAST MONDAY. GUSTY NORTH WINDS ARE LIKELY TO PERSIST DOWN THE COLORADO RIVER VALLEY THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:24 AM PDT | Wind Advisory | VEF | San Bernardino | 21 hr |
| May 9, 3:03 PM PDT | Fire Weather Watch | VEF | San Bernardino | 13 hr |
Nearby
High Wind Watches in Nevada, 2014High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.